Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

May 11, 2016Jackson County, Tennessee

NWS Nashville, TN issued this special weather statement at May 11, 2016, 7:21 AM CDT for Jackson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2016, 7:21 AM CDT (12:21 UTC)
Expired
May 11, 2016, 7:45 AM CDT
In force
24 min
Issued by
NWS Nashville, TN

County Jackson County, TN

The radar

The Nashville radar (KOHX), 85 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1524 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

456 
WWUS84 KOHX 111221
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 AM CDT WED MAY 11 2016
 
TNZ031>033-111245-
PUTNAM TN-OVERTON TN-JACKSON TN-
721 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OVERTON...JACKSON
AND NORTH CENTRAL PUTNAM COUNTIES UNTIL 745 AM CDT...

AT 721 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GAINESBORO...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...LIVINGSTON...GAINESBORO...ALGOOD...RICKMAN AND GRANVILLE. 

LAT...LON 3637 8530 3614 8541 3629 8585 3633 8584
      3634 8583 3646 8582
TIME...MOT...LOC 1221Z 288DEG 27KT 3637 8574 

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 11, 5:45 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 11, 5:45 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
545 AM CDT WED MAY 11 2016

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

STRONG TO SEVERE CONVECTION CONTINUES AT THE TIME OF THIS
DISCUSSION FROM ROBERTSON DOWN THROUGH SUMNER...WILSON AND DE KALB
COUNTIES. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 AM
CDT. SHORT WAVE WILL CONTINUE TO WORK SLOWLY EASTWARD NEXT SEVERAL
HOURS BEFORE EXITING MID STATE WITH SHORT RANGE MODELS PUSHING
CONVECTION EASTWARD TOWARD PLATEAU.

MID STATE WELL WITHIN WARM SECTOR WITH FRONTAL BOUNDARY DRAPED
WELL TO OUR NORTH ACROSS NORTHERN MISSOURI THROUGH CENTRAL
ILLINOIS AND INDIANA. 40 KNOT SOUTHWESTERLY LOW LEVEL JET PUMPING
UP AGAINST LINE OF CONVECTION IN MIDDLE TENNESSEE AS 40 KNOT MID
LEVEL JET DIVES DOWN IN NORTHWEST FLOW PRODUCING STRONG DYNAMICS
AND SHEAR ACROSS THE AREA. AS SHORT WAVE PULLS EAST THIS MORNING
LOW LEVEL JET RELAXES AND THINK MID STATE LOOKING AT MORE OF A
SCATTERED VARIETY OF THUNDERSTORMS DURING THE DAY TODAY WITH TEMPS
GETTING UP INTO THE MIDDLE 80S MANY LOCATIONS. OTHER THAN
AFTERNOON HEATING HARD PRESSED TO FIND MUCH IN THE WAY OF A
TRIGGER FOR STRONG TO POTENTIALLY SEVERE THREAT DURING THE DAY.
CONVECTION TONIGHT WILL BE CONCENTRATED OVER NORTHEAST MIDDLE
TENNESSEE AND ALONG THE KENTUCKY BORDER. ON THURSDAY FRONTAL
SYSTEM GETS CLOSER SO HAVE RAMPED UP POPS ACROSS MIDDLE TENNESSEE
FOR THURSDAY INTO THURSDAY NIGHT. DRY FRIDAY AND SATURDAY BUT BY
SUNDAY A WEST TO EAST FRONTAL BOUNDARY WILL BE DRAPED ACROSS OUR
AREA AS UPPER PATTERN TRANSITIONS TO A MORE ZONAL FLOW. HAVE
SHOWER AND THUNDERSTORM CHANCES IN FORECAST SUNDAY THROUGH MIDDLE
OF NEXT WEEK. TEMPS STAY REASONABLY CLOSE TO CLIMATOLOGY THIS
FORECAST PACKAGE WITH NO MAJOR CHANGE EXPECTED.

&&

.AVIATION...
12Z TAF DISCUSSION.

A warm front is draped from the Bootheel area of Missouri
eastward through northern Middle Tennessee. Numerous showers and
thunderstorms are currently concentrated over northeast Middle
Tennessee and in the Upper Cumberland with Isolated thunderstorms
occurring in the Nashville area and along the Kentucky border back
into southeast Missouri. This activity has been moving from west
to east and will continue to do so over the next several hours.
The warm front is forecast to lift north this morning placing
Middle Tennessee well within the warm sector with primarily
scattered convection as we go through the day with little in the
way of a focus or trigger other than solar heating. Outside of
thunderstorms generally vfr conditions will prevail for the next
24 hours.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......01/Boyd
AVIATION........01/Boyd
Hazardous weather outlook, May 11, 5:01 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CDT WED MAY 11 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-121015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
501 AM CDT WED MAY 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS
NORTHERN MIDDLE TENNESSEE...MAINLY THIS MORNING.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY MAINLY
ACROSS AREAS ALONG AND NORTH OF I-40. A FEW STORMS COULD BE
STRONG TO POSSIBLY SEVERE WITH LARGE HAIL OR DAMAGING WINDS.
FLASH FLOODING IS ALSO POSSIBLE AS SOME AREAS RECEIVED BETWEEN 2
AND 6 INCHES OF RAINFALL TUESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS MIDDLE
TENNESSEE ON THURSDAY INTO THURSDAY NIGHT.

A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATE THURSDAY.
AHEAD OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY BE STRONG OR
POSSIBLY SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING...AND AGAIN ON
THURSDAY INTO THURSDAY NIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH
STRUCTURAL DAMAGE
TREES OR POWER LINE DOWN

55

In the hours before

Local storm report, May 11, 6:51 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
651 AM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      HARTSVILLE              36.39N  86.16W
05/11/2016                   TROUSDALE          TN   BROADCAST MEDIA

            TROUSDALE COUNTY HIGH SCHOOL FOOTBALL STADIUM AND
            BASEBALL FIELDS FLOODED

&&

EVENT NUMBER OHX1600489

SHAMBURGER
Local storm report, May 11, 6:54 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
654 AM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     FLASH FLOOD      8 SSW WESTMORELAND      36.46N  86.32W
05/11/2016                   SUMNER             TN   BROADCAST MEDIA

            ALEXANDER ROAD AT ROCK SPRINGS ROAD FLOODED AND CLOSED
            IN BETHPAGE

&&

EVENT NUMBER OHX1600490

SHAMBURGER
Local storm report, May 11, 7:02 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
702 AM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      LAFAYETTE               36.52N  86.03W
05/11/2016                   MACON              TN   TWITTER

            TWITTER PHOTOS SHOW ROADS FLOODED AND HOMES SURROUNDED
            BY FLOOD WATERS

&&

EVENT NUMBER OHX1600491

SHAMBURGER
Special weather statement, May 11, 7:07 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
707 AM CDT WED MAY 11 2016

TNZ007-008-111230-
SUMNER TN-ROBERTSON TN-
707 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON AND
NORTHERN SUMNER COUNTIES UNTIL 730 AM CDT...

AT 707 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PORTLAND...OR 15 MILES NORTHEAST OF SPRINGFIELD...MOVING EAST AT 35
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTMORELAND...CROSS PLAINS...PORTLAND...ORLINDA...MITCHELLVILLE...
BETHPAGE AND OAK GROVE.

LAT...LON 3664 8620 3660 8621 3639 8629 3656 8677
      3665 8673 3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 1207Z 287DEG 30KT 3663 8666

SHAMBURGER
Local storm report, May 11, 7:09 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
709 AM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     2 NNE GREEN HILL        36.26N  86.56W
05/10/2016                   WILSON             TN   FACEBOOK

            LARGE TREE LIMBS DOWN AND A COUPLE OF HOME ROOFS
            DAMAGED IN HICKORY LAKE FARMS SUBDIVISION

&&

EVENT NUMBER OHX1600492

SHAMBURGER
Special weather statement, May 11, 7:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 AM CDT WED MAY 11 2016

TNZ031>033-111245-
PUTNAM TN-OVERTON TN-JACKSON TN-
721 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OVERTON...JACKSON
AND NORTH CENTRAL PUTNAM COUNTIES UNTIL 745 AM CDT...

AT 721 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GAINESBORO...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...LIVINGSTON...GAINESBORO...ALGOOD...RICKMAN AND GRANVILLE.

LAT...LON 3637 8530 3614 8541 3629 8585 3633 8584
      3634 8583 3646 8582
TIME...MOT...LOC 1221Z 288DEG 27KT 3637 8574

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:17 PM CDTSpecial Weather StatementOHXStewart43 min
May 10, 7:51 PM CDTSevere Thunderstorm WarningOHXMontgomery24 min
May 10, 8:01 PM CDTTornado WarningOHXMontgomery29 min
May 10, 8:14 PM CDTSpecial Weather StatementOHXStewart46 min
May 10, 8:26 PM CDTTornado WarningOHXMontgomery34 min
May 10, 8:41 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart34 min
May 10, 8:47 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson28 min
May 10, 9:06 PM CDTSevere Thunderstorm WarningOHXStewart24 min
May 10, 9:13 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery47 min
May 10, 9:16 PM CDTSpecial Weather StatementOHXRobertson44 min
May 10, 9:18 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner27 min
May 10, 9:43 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner32 min
May 10, 9:51 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Montgomery, Robertson24 min
May 10, 10:05 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson25 min
May 10, 10:12 PM CDTSevere Thunderstorm WarningOHXSumner33 min
May 10, 10:14 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner46 min
May 10, 10:40 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale40 min
May 10, 10:51 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner39 min
May 10, 11:11 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Sumner, Wilson34 min
May 10, 11:45 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Wilson30 min
May 10, 11:53 PM CDTFlash Flood WarningOHXDavidson, Rutherford, Sumner, Wilson112 min
May 10, 11:58 PM CDTFlash Flood WarningOHXCheatham, Davidson, Robertson, Sumner3 hr
May 11, 12:18 AM CDTSevere Thunderstorm WarningOHXRutherford, Wilson27 min
May 11, 12:44 AM CDTSevere Thunderstorm WarningOHXRutherford, Wilson31 min
May 11, 1:10 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson35 min
May 11, 1:33 AM CDTSpecial Weather StatementOHXSumner27 min
May 11, 1:39 AM CDTSpecial Weather StatementOHXDeKalb51 min
May 11, 1:43 AM CDTAreal Flood WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson2 hr
May 11, 2:02 AM CDTSpecial Weather StatementOHXTrousdale28 min
May 11, 2:20 AM CDTAreal Flood AdvisoryOHXRobertson, Sumner115 min
May 11, 2:57 AM CDTSpecial Weather StatementOHXMacon, Smith, Sumner, Trousdale63 min
May 11, 3:45 AM CDTSpecial Weather StatementOHXJackson, Smith, Trousdale45 min
May 11, 4:03 AM CDTFlash Flood WarningOHXSmith, Trousdale117 min
May 11, 4:14 AM CDTFlash Flood WarningOHXSumner2 hr
May 11, 4:35 AM CDTSpecial Weather StatementOHXJackson, Smith40 min
May 11, 4:39 AM CDTSpecial Weather StatementOHXDavidson36 min
May 11, 5:55 AM CDTFlash Flood WarningOHXMacon, Smith, Sumner, Trousdale2 hr
May 11, 7:07 AM CDTSpecial Weather StatementOHXSumner23 min
May 11, 7:47 AM CDTSpecial Weather StatementOHXJackson, Putnam58 min
May 11, 7:54 AM CDTFlash Flood WarningOHXJackson, Macon, Robertson, Smith, Sumner, Trousdale4 hr
May 11, 8:32 AM CDTSpecial Weather StatementOHXSumner, Trousdale43 min
May 11, 8:41 AM CDTFlash Flood Warning EmergencyOHXMacon, Sumner, Trousdale4 hr
May 11, 8:43 AM CDTSpecial Weather StatementOHXCumberland32 min
May 11, 9:24 AM CDTFlash Flood WarningOHXCumberland, Fentress, Overton, Putnam3 hr
May 11, 9:41 AM CDTSpecial Weather StatementOHXPutnam34 min
May 11, 11:57 AM CDTAreal Flood WarningOHXClay, Jackson, Macon, Robertson, Smith, Sumner and 2 more6 hr

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.